Alert archive / Kentucky / Wind Advisories in 2014

Wind Advisory 8, NWS Jackson, KY

December 24, 201426 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Dec 24, 2014, 3:58 AM EST for 26 counties in Kentucky. It took effect at Dec 24, 2014, 12:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 3:58 AM EST (08:58 UTC)
In effect from
Dec 24, 2014, 12:00 PM EST
Expired
Dec 24, 2014, 8:22 PM EST
In force
8 hr
Issued by
NWS Jackson, KY
All 26 counties

Bath County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 8 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS73 KJKL 240858
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
358 AM EST WED DEC 24 2014

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG COLD FRONT WILL PUSH EAST ACROSS KENTUCKY THIS AFTERNOON
WITH STRONG WINDS DEVELOPING ACROSS THE AREA. 

KYZ044-050>052-058>060-068-069-104-106>112-114-119-241700-
/O.NEW.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
OWSLEY-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
BOONEVILLE...INEZ
358 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING. 

* STRONG WINDS WILL DEVELOP JUST BEHIND A COLD FRONT AS IT CROSSES
  EASTERN KENTUCKY THIS AFTERNOON. THE STRONG WINDS WILL PERSIST
  THROUGH THE EVENING BEFORE WEAKENING TONIGHT.

* SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH
  ARE EXPECTED.

* THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER GIVEN
  THE WET CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ088-118-120-241700-
/O.NEW.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
358 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING. 

* STRONG WINDS WILL DEVELOP ACROSS THE HIGHER ELEVATIONS ABOVE 2500
  FEET THIS AFTERNOON AS A COLD FRONT CROSSES EASTERN KENTUCKY. THE
  STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE WEAKENING
  TONIGHT.

* SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH
  ARE EXPECTED ABOVE 2500 FEET.

* THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE BLOWN OVER GIVEN
  THE WET CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KAS
2 follow-up statements
658 
WWUS73 KJKL 241530
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EST WED DEC 24 2014

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A STRONG COLD FRONT WILL PUSH EAST ACROSS KENTUCKY THIS
AFTERNOON WITH STRONG WINDS DEVELOPING ACROSS THE AREA.

KYZ113-115>117-250300-
/O.EXA.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/
KNOTT-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...HINDMAN...HAZARD...MANCHESTER...HYDEN
1030 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 10 PM EST THIS
EVENING.

* STRONG WINDS WILL DEVELOP...MAINLY AT ELEVATIONS ABOVE 1500 FEET
  JUST BEHIND A COLD FRONT AS IT CROSSES EASTERN KENTUCKY THIS
  AFTERNOON. THE STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE
  WEAKENING TONIGHT.

* SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH
  ARE EXPECTED.

* THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE 
  BLOWN OVER GIVEN THE WET CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ044-050>052-058>060-068-069-104-106>112-114-119-250300-
/O.CON.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
OWSLEY-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
BOONEVILLE...INEZ
1030 AM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 10 PM EST THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 10 PM EST THIS
EVENING.

* STRONG WINDS WILL DEVELOP JUST BEHIND A COLD FRONT AS IT 
  CROSSES EASTERN KENTUCKY THIS AFTERNOON. THE STRONG WINDS WILL 
  PERSIST THROUGH THE EVENING BEFORE WEAKENING TONIGHT. 

* SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 
  MPH ARE EXPECTED. 

* THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE 
  BLOWN OVER GIVEN THE WET CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ088-118-120-250300-
/O.CON.KJKL.WI.Y.0008.141224T1700Z-141225T0300Z/
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
1030 AM EST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* STRONG WINDS WILL DEVELOP...MAINLY ACROSS THE HIGHER ELEVATIONS
  ABOVE 1500 FEET THIS AFTERNOON AS A COLD FRONT CROSSES EASTERN
  KENTUCKY. THE STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE
  WEAKENING TONIGHT.

* SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH WIND GUSTS UP TO 45 MPH
  ARE EXPECTED ABOVE 1500 FEET.

* THESE WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. ALSO SOME SHALLOW ROOTED TREES COULD BE 
  BLOWN OVER GIVEN THE WET CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KAS/GEOGERIAN
918 
WWUS73 KJKL 250122
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
822 PM EST WED DEC 24 2014

KYZ044-050>052-058>060-068-069-088-104-106>120-250230-
/O.CAN.KJKL.WI.Y.0008.000000T0000Z-141225T0300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
822 PM EST WED DEC 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT WHICH PRODUCED HIGH WINDS EARLIER THIS AFTERNOON AND
EVENING HAS NOW PASSED EAST OF THE STATE. WIND GUSTS HAVE DECREASED
TO 25 MPH OR LESS IN MOST LOCATIONS...AND SHOULD CONTINUE TO LOSE
STRENGTH THROUGHOUT THE NIGHT.

$$

JMW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:16 AM EST, 42 minutes earlier.

Area forecast discussion, Dec 24, 3:16 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
316 AM EST WED DEC 24 2014

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 316 AM EST WED DEC 24 2014

AREA OF LOW PRESSURE IS NOW STARTING TO MAKE ITS MOVE NORTH ACROSS
CENTRAL KENTUCKY...AND WILL END UP OVER SOUTHEAST MICHIGAN BY THIS
EVENING. STRONG LIFT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL
SPREAD ACROSS THE AREA THROUGH DAYBREAK WITH RAIN BECOMING WIDESPREAD
ONCE AGAIN AFTER A BRIEF LULL OVER THE PAST FEW HOURS. HRRR AND RAP
ARE IN GOOD AGREEMENT THAT THIS LIFT WILL EXIT TO THE NORTH BY 9 OR
10 AM...WITH ANOTHER LULL IN PRECIPITATION EXPECTED THROUGH MIDDAY.
WITH THE MIDDAY LULL IN PRECIPITATION...HIGHS WILL WARM INTO THE 60S
FOR ONE MORE DAY.

FINALLY AS THE LOW SHIFTS NORTH THOUGH...A STRONG COLD FRONT WILL
PUSH EAST ACROSS THE AREA THIS AFTERNOON. WITH THE MILD
TEMPERATURES...WE MAY GENERATE SOME WEAK INSTABILITY TO SUPPORT
CONVECTIVE SHOWERS DEVELOPING ALONG THE FRONT AS IT PUSHES ACROSS THE
AREA. WHILE THUNDER CHANCES REMAIN LOW...CANNOT RULE OUT SOME THUNDER
WITH THE STRONGER CELLS...ESPECIALLY ACROSS NORTHERN KENTUCKY. GIVEN
THE ABUNDANCE OF MID LEVEL DRY AIR...AND STRONG 850MB WINDS AROUND 45
KNOTS...WE COULD SEE THE POTENTIAL FOR SOME HIGHER WINDS TO GET MIXED
DOWN WITH THE SHOWERS. HOWEVER...EVEN WITHOUT THE CONVECTIVE SUPPORT
FOR WINDS...THE SYNOPTIC SETUP BEHIND THE FRONT SHOULD SUPPORT 40+
MPH WINDS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA.
THUS...WILL GO AHEAD WITH A WIND ADVISORY FOR THE NORTHERN HALF OF
THE AREA. CONDITIONS ARE MORE MARGINAL FARTHER SOUTH...BUT A WIND
ADVISORY FOR THE HIGH TERRAIN NEAR THE VIRGINIA BORDER ALSO SEEMS IN
ORDER GIVEN THE STRONG WINDS AT 850MB. BEST THREAT FOR THE HIGHER
WINDS WILL BE AFTER 17Z AND BEFORE 03Z TONIGHT.

CONDITIONS WILL QUITE DOWN SOME THIS EVENING AS SUBSIDENCE SPREADS IN
BEHIND THE DEPARTING FRONT. HOWEVER...A SHORTWAVE TROUGH WILL PUSH
EAST ACROSS THE AREA LATE TONIGHT...WITH THE MOISTURE DEPTH
INCREASING TO SUPPORT SOME LIGHT RAIN/DRIZZLE. COLDER AIR WILL ALSO
BE SPILLING INTO THE AREA TONIGHT BEHIND THE FRONT. WHILE MOST AREAS
WILL STAY MILD ENOUGH FOR JUST RAIN...THE HIGHER TERRAIN IN THE
SOUTHEAST WILL SUPPORT SOME SNOW CHANCES. IN FACT...CONDITIONS ALIGN
GOOD ENOUGH TONIGHT WE COULD SEE A LIGHT COATING OF SNOW ON THE HIGH
TERRAIN ABOVE 2500 FEET LATE TONIGHT.

HEIGHTS WILL BE QUICK TO BUILD BACK ACROSS THE AREA ON CHRISTMAS.
CLOUDS MAY BE STUBBORN THROUGH THE FIRST HALF OF THE DAY...BUT WE
SHOULD DEFINITELY SEE A DECREASING TREND THROUGH THE AFTERNOON AND
EVENING AS THE RIDGE CENTERS ITSELF OVER THE REGION. HIGHS WILL
STRUGGLE TO WARM GIVEN THE ABUNDANCE OF CLOUDS THROUGH THE FIRST HALF
OF THE DAY...SO PLAN TO KEEP HIGHS LIMITED TO THE LOW TO MID 40S WITH
30S ON THE HIGHER TERRAIN IN THE SOUTHEAST.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 316 AM EST WED DEC 24 2014

LONG TERM DISCUSSION WILL FOLLOW SHORTLY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 228 AM EST WED DEC 24 2014

MVFR CIGS HAVE DISSIPATED OVERNIGHT AS DOWNSLOPING FLOW HAS TAKEN
OVER IN THE PRESENT WEAKLY FORCED ENVIRONMENT. ONE MORE ROUND OF
SHOWERS WILL PUSH NORTH LATE TONIGHT INTO THE MORNING HOURS AND MAY
BRING SOME MVFR CIGS AND VISIBILITIES. HOWEVER...AGAIN THIS SHOULD
NOT BE PERSISTENT. A COLD FRONT WILL THEN SURGE EAST ACROSS THE AREA
THIS AFTERNOON AND EVENING...WITH A PERIOD OF GUSTY SOUTHWEST WINDS
ANTICIPATED. THIS MAY ALSO BRING A FEW SHOWERS WITH IT. IN THE WAKE
OF THE FRONT...CIGS SHOULD LOWER BACK TO MVFR AND CONTINUE INTO
TONIGHT...POSSIBLY BORDERING ON IFR CONDITIONS AT TIMES. AFTER A LULL
IN PRECIPITATION INTO THE LATE EVENING HOURS...RAIN WILL REDEVELOP
LATE TONIGHT...WITH SOME SNOW POSSIBLY MIXING IN ABOVE 2500 FEET.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING FOR
KYZ044-050>052-058>060-068-069-088-104-106>112-114-118>120.

&&

SHORT TERM...KAS
LONG TERM...JP
AVIATION...KAS
Hazardous weather outlook, Dec 24, 3:53 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
353 AM EST WED DEC 24 2014

KYZ044-050>052-058>060-068-069-088-104-106>112-114-118>120-251200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-OWSLEY-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...BOONEVILLE...WHITESBURG...INEZ...PIKEVILLE
353 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING.
ANY THUNDERSTORMS COULD CONTAIN STRONG WINDS WITH WIND GUSTS UP TO
50 MPH.

STRONG WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE
EVENING HOURS. WINDS COULD GUST UP TO 45 MPH AT TIMES.

THERE IS A CHANCE OF SNOW...ESPECIALLY ON RIDGES ABOVE 2500
FEET...LATE TONIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CHANCE OF SNOW WILL LINGER INTO CHRISTMAS MORNING...MAINLY FOR
RIDGES ABOVE 2500 FEET. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

THERE IS A CHANCE OF SNOW LATE SUNDAY NIGHT INTO MONDAY
MORNING...MAINLY NORTH OF THE MOUNTAIN PARKWAY.

SNOW IS POSSIBLE AGAIN FROM MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ079-080-083>087-113-115>117-251200-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-KNOTT-PERRY-CLAY-
LESLIE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HINDMAN...HAZARD...MANCHESTER...HYDEN
353 AM EST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING.
ANY THUNDERSTORMS COULD CONTAIN STRONG WINDS WITH WIND GUSTS UP TO
50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SNOW IS POSSIBLE FROM MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS

In the hours before

Local storm report, Dec 23, 10:50 PM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1050 PM EST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      1 N GLENCAIRN           37.78N 83.67W
12/23/2014                   POWELL             KY   TRAINED SPOTTER

            REPORT OF A LOW WATER CROSSING AT NATURAL BRIDGE STATE
            PARK WITH APPROXIMATELY 2 AND A HALF FEET OF MOVING WATER
            FLOWING ACROSS AT THIS TIME. PARK STAFF HAS SET UP A ROAD
            CLOSURE ON THE KY-11 ENTRANCE.

&&

JMWIX
Local storm report, Dec 23, 10:56 PM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1056 PM EST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       1 N GLENCAIRN           37.78N 83.67W
12/23/2014  U0.00 INCH       POWELL             KY   TRAINED SPOTTER

            REPORT OF A LOW WATER CROSSING AT NATURAL BRIDGE STATE
            PARK WITH APPROXIMATELY 2 AND A HALF FEET OF MOVING WATER
            FLOWING ACROSS AT THIS TIME. PARK STAFF HAS SET UP A ROAD
            CLOSURE ON THE KY-11 ENTRANCE. IT IS NORMAL FOR THIS SPOT
            TO HAVE PROBLEMS. NO OTHER PROBLEMS WERE REPORTED AT THIS
            TIME.

&&

JMWIX

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:05 PM ESTSpecial Weather StatementJKLMcCreary, Pulaski, Rockcastle, Wayne55 min
Dec 24, 2:42 PM ESTSpecial Weather StatementJKLEstill, Jackson, Knox, Laurel, McCreary, Montgomery and 3 more48 min
Dec 24, 3:21 PM ESTSpecial Weather StatementJKLBell, Breathitt, Clay, Harlan, Knox, Leslie and 2 more54 min
Dec 24, 3:29 PM ESTSpecial Weather StatementJKLBath, Elliott, Fleming, Lee, Menifee, Morgan and 2 more61 min
Dec 24, 4:08 PM ESTSpecial Weather StatementJKLBell, Breathitt, Elliott, Floyd, Harlan, Johnson and 6 more37 min
Dec 24, 4:42 PM ESTSpecial Weather StatementJKLFloyd, Harlan, Johnson, Knott, Letcher, Magoffin and 3 more63 min
Dec 24, 5:17 PM ESTSpecial Weather StatementJKLMartin, Pike43 min
Dec 24, 5:18 PM ESTSevere Thunderstorm WarningJKLFloyd, Martin, Pike27 min
Dec 24, 5:55 PM ESTSpecial Weather StatementJKLPike35 min

Nearby

Wind Advisories in Kentucky, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.